Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 13, NWS New York, NY

January 28, 2012

NWS New York, NY issued this small craft advisory at Jan 28, 2012, 1:05 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 1:05 AM EST (06:05 UTC)
Expired
Jan 28, 2012, 11:26 AM EST
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WHUS71 KOKX 280605
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
105 AM EST SAT JAN 28 2012

...GUSTY WINDS THIS MORNING...


ANZ330-335-338-340-345-281000-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-120128T0600Z/
/O.NEW.KOKX.SC.Y.0013.120128T0605Z-120128T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
105 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS
  OF LONG ISLAND.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THE STRONGEST WIND GUSTS WILL BE BEFORE DAWN THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-281300-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-120128T0600Z/
/O.NEW.KOKX.SC.Y.0013.120128T0605Z-120128T1300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
105 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FT...SUBSIDING TO 3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE PRIOR TO
  SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-281415-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-120128T0600Z/
/O.NEW.KOKX.SC.Y.0013.120128T0605Z-120128T1900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
105 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL
  GUSTS TO 35 KT POSSIBLE THROUGH 3 AM.

* SEAS...6 TO 9 FEET...SUBSIDING TO 4 TO 6 FT.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS 
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-281415-
/O.CAN.KOKX.GL.W.0006.000000T0000Z-120128T0600Z/
/O.NEW.KOKX.SC.Y.0013.120128T0605Z-120128T1600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
105 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF CENTRAL LONG ISLAND.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL
  GUSTS TO 35 KT POSSIBLE THROUGH 3 AM.

* SEAS...5 TO 8 FT...SUBSIDING TO 3 TO 6 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR UNTIL
  JUST AFTER SUNRISE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
4 follow-up statements
741 
WHUS71 KOKX 280858
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EST SAT JAN 28 2012

...GUSTY WINDS THIS MORNING...

ANZ330-335-338-340-345-281000-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
358 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS 
  OF LONG ISLAND. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...BEFORE SUNRISE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-281300-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE PRIOR TO 
  SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-281900-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
358 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FT.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-281600-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
358 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF CENTRAL LONG ISLAND.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. 

* SEAS...4 TO 7 FT...SUBSIDING TO 3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR UNTIL 
  JUST AFTER SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
559 
WHUS71 KOKX 280953
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
453 AM EST SAT JAN 28 2012

...GUSTY WINDS THIS MORNING...

ANZ330-335-338-340-345-281100-
/O.EXP.KOKX.SC.Y.0013.000000T0000Z-120128T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
453 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

RELATIVELY TRANQUIL CONDITIONS WILL PREVAIL TODAY.

$$

ANZ355-281300-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
453 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE PRIOR TO 
  SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-281900-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
453 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FT.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-281600-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
453 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF CENTRAL LONG ISLAND.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FT...SUBSIDING TO 3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR UNTIL 
  JUST AFTER SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
026 
WHUS71 KOKX 281253
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
753 AM EST SAT JAN 28 2012

...ROUGH SEAS THIS MORNING...

ANZ355-281400-
/O.EXP.KOKX.SC.Y.0013.000000T0000Z-120128T1300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
753 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

RELATIVELY TRANQUIL CONDITIONS WILL PREVAIL FOR THE REST OF THE DAY.

$$

ANZ350-281900-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
753 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...WEST 10 TO 15 KT.

* SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FT.

* TIMING...HIGHEST SEAS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-281600-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-120128T1600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
753 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF CENTRAL LONG ISLAND.

* WINDS...WEST 10 TO 15 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
884 
WHUS71 KOKX 281626
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1126 AM EST SAT JAN 28 2012

...GUSTY WINDS AND ROUGH SEAS THIS EVENING INTO SUNDAY...

ANZ350-282230-
/O.CAN.KOKX.SC.Y.0013.000000T0000Z-120128T1900Z/
/O.NEW.KOKX.SC.Y.0014.120129T0000Z-120129T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1126 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
SUNDAY.

* LOCATION...MORICHES INLET TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-282230-
/O.EXP.KOKX.SC.Y.0013.000000T0000Z-120128T1600Z/
/O.NEW.KOKX.SC.Y.0014.120129T0000Z-120129T2300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1126 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
SUNDAY.

* LOCATION...FIRE ISLAND INLET TO MORICHES INLET NY OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-282230-
/O.NEW.KOKX.SC.Y.0014.120129T0000Z-120129T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1126 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
SUNDAY. 

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
  ISLAND BAYS.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...3 TO 5 FT ON LONG ISLAND SOUND.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-282230-
/O.NEW.KOKX.SC.Y.0014.120129T0000Z-120129T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1126 AM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
SUNDAY. 

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...3 TO 6 FT.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 12:22 AM EST, 43 minutes earlier.

Area forecast discussion, Jan 28, 12:22 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1222 AM EST SAT JAN 28 2012

.SYNOPSIS...
INTENSIFYING LOW PRESSURE MOVES THROUGH THE CANADIAN MARITIMES
OVERNIGHT. HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION EARLY
SATURDAY...BUT IT MOVES OFFSHORE AS A WEAK COLD FRONT MOVES ACROSS
THE REGION SATURDAY NIGHT. HIGH PRESSURE BUILDS SOUTH SUNDAY AND
MONDAY AS A WEAK FRONT MOVES THROUGH SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
GUSTY WINDS WILL CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS AS
THE PRESSURE GRADIENT RELAXES OVER THE REGION...AND THE STRONGEST
PRESSURE RISES SLIDE TO OUR EAST.

TEMPERATURES CURRENTLY RUNNING A TAD HIGHER THAN FORECAST...BUT
LATEST GUIDANCE STILL ENDS UP DROPPING THINGS OFF TO AROUND
CURRENT FORECAST LOWS BY SUNRISE...SO DID NOT CHANGE FORECAST LOWS.

SOME CLEARING EXPECTED OVERNIGHT...BUT SHOULD NOT BECOME TOTALLY
CLEAR...ESPECIALLY OVER WESTERN SECTIONS PER LATEST SATELLITE
TRENDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
HIGH PRES BUILDS INTO THE REGION EARLY SATURDAY AND QUICKLY DEPARTS
BY MIDDAY. WEAK COLD FRONT APPROACHES LATE IN THE DAY...BUT WITH A
LACK OF MOISTURE ASSOCIATED WITH IT...CAN EXPECT AN INCREASE IN
CLOUDS...BUT NO PRECIP. WINDS SATURDAY EVENING BEHIND THE FRONT WILL
INCREASE TO 15-20 MPH WITH 25 MPH GUSTS...BUT MAINLY OVER SOUTHERN
ZONES. SKIES CLEAR OUT TOWARDS SUNDAY MORNING.

HIGHS ON SAT WILL BE QUITE MILD...TOPPING OFF IN THE MID TO UPPER
40S WITH A FEW PLACES NEAR 50 IN NE NJ. THESE TEMPS ARE ABOUT 10
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. LOWS SATURDAY NIGHT WILL
DROP INTO THE MID 20S TO LOWER 30S.

ON SUNDAY...FLOW BACKS TO THE SOUTHWEST BRIEFLY AHEAD OF
APPROACHING TROUGH. THIS TROUGH MOVES THROUGH SUNDAY NIGHT...WITH
GUSTY NORTHWEST FLOW AND COLD AIR ADVECTION EXPECTED BEHIND
IT...LATE SUNDAY NIGHT AND MONDAY. AGAIN...COOLER AIR MOVES IN
BRIEFLY...BUT WILL BE SHORT LIVED IN THIS CONTINUED PROGRESSIVE
PATTERN.

MINIMAL POPS WARRANTED FOR RAIN/SNOW SHOWERS SUNDAY NIGHT WITH THE
TROUGH. COVERAGE LOW HOWEVER...WITH LITTLE MOISTURE AND WEAK LIFT
TO WORK WITH. MEASURABLE PRECIP NOT LIKELY.

AS FOR TEMPS...ABOVE NORMAL SUNDAY...AND CLOSER TO NORMAL MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIODS BEGINS THE WAY MUCH OF THE WINTER HAS BEEN
WITH A PROGRESSIVE FAST FLAT PATTERN. HOWEVER...BY THE END OF THE
PERIOD...TOWARD THE END OF NEXT WEEK...THERE ARE SIGNS OF A SHIFT
IN THE PATTERN TOWARD A MORE AMPLIFIED FLOW.

MILD DRY WEATHER WILL BE IN PLACE TO FOR MONDAY NIGHT AND TUESDAY.
DURING THE MID-WEEK PERIOD...THE NEXT WAVE WILL AGAIN RIDE WELL TO
OUR NORTH TRACKING LOW PRESSURE FROM THE GREAT LAKES...UP THE
SAINT LAWRENCE RIVER VALLEY AND ACROSS NORTHERN NEW ENGLAND. THIS
WILL KEEP MUCH OF THE MOISTURE...PRECIPITATION AND COLD AIR WELL
TO OUR NORTH. PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR
CONNECTICUT COULD BE ON THE SOUTHERN FRINGE OF THE PRECIPITATION
SHIELD...SO HAVE PUT IN A SLIGHT CHANCE OF SHOWERS IN THE FORECAST
FOR THESE AREAS ON WEDNESDAY. MAX TEMPS ON WEDNESDAY WILL BE IN
THE UPPER 40S TO LOWER 50S ACROSS THE REGION...SO THE PRECIP WILL
FALL AS RAIN.

THEREAFTER...BOTH THE GFS AND ECMWF ADVERTISE A VIGOROUS SHORTWAVE
CARVING OUT A HIGHLY AMPLIFIED UPPER LEVEL TROUGH OVER THE CENTER
OF THE COUNTRY AS LOW PRESSURE STARTS TO DEVELOP OVER THE GULF
COAST STATES. IT APPEARS THAT THERE MAY BE AN OPPORTUNITY FOR
PHASING OF THE NORTHERN AND SOUTHERN STREAMS...WHICH IS A RARE
EVENT THIS WINTER. THE GFS AND ECMWF DO NOT AGREE ON AN EXACT
TRACK OF THE LOW LATE IN THE WEEK DUE TO SLIGHT TIMING AND
PLACEMENT DEVIATIONS WITH THE WAVE AND 500 HPA TROUGH AXIS AND
MAGNITUDE. FOR NOW...HAVE KEPT THINGS ON THE WARM SIDE FOR MOST OF
THE PRECIPITATION EVENT LATE IN THE WEEK...PRIMARILY DUE TO THE
MILD AIR IN PLACE MID-WEEK. HOWEVER...ANTICIPATE THAT COLDER AIR
WILL ADVANCE INTO THE REGION ON THE BACKSIDE OF THE LOW...FOR THE
END OF THE WEEK.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A HIGH PRES RIDGE WILL BUILD TOWARDS THE REGION OVERNIGHT AND
OFFSHORE ON SAT. A COLD FRONT WILL PASS SAT EVE.

NW WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH 9Z. FLOW WILL
BECOME LIGHT BY MORNING...SHIFTING TO THE SW DURING THE DAY ON SAT.
SPEEDS COULD EXCEED 15KT SAT AFTERNOON...ESPECIALLY KJFK. WINDS
SHIFT TO THE W SAT NIGHT BEHIND THE NEXT FRONT.

LAKE CLOUDS ROTATING TOWARDS THE REGION WILL PRODUCE BKN-OVC
CEILINGS AT KSWF OVERNIGHT...BUT HEIGHTS ABOVE 3K FT. VFR THROUGH
THE DAY SAT. MOISTURE IS LIMITED WITH THE NEXT FRONT FOR SAT
EVE...SO TAFS HAVE BEEN KEPT DRY AND VFR. THERE IS THE POTENTIAL
FOR A FEW -SHSN POTENTIALLY PRODUCING A BRIEF PERIOD OF MVFR IN
THE 00-06Z TIME PERIOD.

OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...

SATURDAY NIGHT...VFR WITH GUSTS 20-25KT POSSIBLE.

SUNDAY...VFR. SUB-VFR AND LIGHT SNOW SHOWERS POSSIBLE AT NIGHT
ALONG WITH GUSTY W-NW WINDS.

MONDAY-WEDNESDAY...GENERALLY VFR. GUSTY SW WINDS POSSIBLE TUESDAY-
WEDNESDAY.

&&

.MARINE...
BASED ON GUSTS IN LATEST OBS...WILL MAINTAIN GALE WARNING THROUGH
6Z. WILL THEN STEP DOWN TO AN SCA FOR REMAINDER OF OVERNIGHT
HOURS.

GALE FORCE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY IN THE
OVERNIGHT PERIOD...FALLING TO SUB SCA ON ALL BUT THE FAR EASTERN
WATERS BY LATE TONIGHT. CONDITIONS DIP BELOW SCA CRITERIA LATE
TONIGHT AND INTO SAT MORNING...BUT THEN INCREASE BACK UP TO SCA
CRITERIA ON THE WATERS SAT NIGHT WITH PASSAGE OF COLD FRONT.

ON SUNDAY...WINDS TURN TOWARD THE SOUTHWEST AND WILL REMAIN GUSTY
AHEAD OF THE NEXT FRONT. THE FRONT MOVES ACROSS THE WATERS SUNDAY
NIGHT.

STRONG NORTHWEST WINDS WILL PREVAIL BEHIND THE FRONT INTO MONDAY
BEFORE WINDS TURN BACK TO THE WEST/SOUTHWEST LATE IN THE DAY.

SEAS REMAIN ROUGH LATE THIS WEEKEND INTO EARLY NEXT WEEK.

A MODERATE TO STRONG SOUTHWEST TO WEST FLOW WILL PERSIST MONDAY
NIGHT THROUGH WEDNESDAY AS HIGH PRESSURE SLIDES OFF THE COAST AND
AN AREA OF LOW PRESSURE TRACKS WELL TO THE NORTH. WINDS ON THE
OPEN OCEAN WATERS WILL INCREASE FROM 10 TO 15 KT TO A SOLID 15 KT
PERHAPS 15 TO 20 KT FLOW DURING THIS TIME. WAVES WILL ALSO
INCREASE IN RESPONSE TO THE WINDS AND WILL LIKELY REACH SCA
CRITERIA TOWARD THE END OF THE FORECAST PERIOD.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIP IS EXPECTED INTO THE START OF THE NEW WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 1 AM EST SATURDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...MPS/PW
NEAR TERM...MALOIT
SHORT TERM...MPS/PW
LONG TERM...
AVIATION...12
MARINE...MALOIT/MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jan 27, 3:16 PM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EST FRI JAN 27 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-281100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
316 PM EST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-281100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 PM EST FRI JAN 27 2012

...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jan 27, 8:19 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
819 PM EST FRI JAN 27 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
280500-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
819 PM EST FRI JAN 27 2012

STRONG NORTHWEST WINDS RANGING FROM 20 TO 25 MPH WITH 40 TO 45
MPH GUSTS WILL GRADUALLY SUBSIDE LATE THIS EVENING. THE WINDS ARE
EXPECTED TO DECREASE TO 10 TO 20 MPH BY MIDNIGHT.

UNTIL THESE WINDS SUBSIDE...THEY COULD PRODUCE SOME DOWNED TREE
LIMBS AND POWER LINES...CAUSING ISOLATED POWER OUTAGES AND
LOCALIZED ROAD CLOSURES.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 11:26 AM ESTSmall Craft AdvisoryOKX31 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.